Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 26, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 12, 2006, 9:42 PM MDT for Lake County, Mineral County, Sanders County, Montana. It was in force for 59 days. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2006, 9:42 PM MDT (03:42 UTC)
- Expired
- Aug 10, 2006, 7:45 PM MDT
- In force
- 59 days
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
Counties Lake County, MT, Mineral County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 40 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:28 PM MDT | HAIL 0.75 | Charlo, MT | |
| Jun 12, 10:31 PM MDT | HAIL 0.5 | Charlo, MT | |
| Jun 13, 5:00 PM MDT | HAIL 1 | Dixon, MT | |
| Jun 13, 9:25 PM MDT | TSTM WND DMG | Moiese, MT | A TREE BRANCH MEASURING 4 INCHES IN DIAMETER BY 15 FEET IN LENGTH WAS BROKEN AND FELL ONTO A POWER LINE CAUSING A POWER OUTAGE. |
| Jun 13, 9:45 PM MDT | HAIL 0.75 | 2 E Dixon, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1158 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:54 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 130343
SVRMSO
MTC047-089-130430-
/O.NEW.KMSO.SV.W.0026.060613T0342Z-060613T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
942 PM MDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SANDERS COUNTY IN NORTHWEST MONTANA...
SOUTHERN LAKE COUNTY IN NORTHWEST MONTANA...
* UNTIL 1030 PM MDT.
* AT 936 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11
MILES SOUTH OF DIXON...OR ABOUT 26 MILES EAST OF SUPERIOR...AND WAS
MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RAVALLI AROUND 1000 PM MDT...
DIXON AROUND 1005 PM MDT...
NOIESE AROUND 1010 PM MDT.
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS
ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
LAT...LON 4748 11422 4746 11399 4712 11425 4714 11432
4720 11438 4720 11444 4722 11446 4751 11442
4751 11432
$$4 follow-up statements
000
WWUS55 KMSO 130418
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1017 PM MDT MON JUN 12 2006
MTC089-130427-
/O.CAN.KMSO.SV.W.0026.000000T0000Z-060613T0430Z/
SANDERS MT-
1017 PM MDT MON JUN 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR SANDERS COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM OVER SANDERS COUNTY HAS MOVED INTO SOUTHERN
LAKE COUNTY.
LAT...LON 4748 11422 4746 11399 4729 11403 4719 11418
4725 11419 4730 11420 4735 11420 4738 11430
4752 11433 4751 11432
$$
MTC047-130430-
/O.CON.KMSO.SV.W.0026.000000T0000Z-060613T0430Z/
LAKE MT-
1017 PM MDT MON JUN 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR SOUTHERN LAKE COUNTY...
* AT 1010 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED NEAR CHARLO...OR ABOUT 20 MILES SOUTH OF POLSON...AND
WAS MOVING NORTHEAST AT 30 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4748 11422 4746 11399 4729 11403 4719 11418
4725 11419 4730 11420 4735 11420 4738 11430
4752 11433 4751 11432
$$000
WWUS55 KMSO 130428
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1027 PM MDT MON JUN 12 2006
MTC047-130437-
/O.EXP.KMSO.SV.W.0026.000000T0000Z-060613T0430Z/
LAKE MT-
1027 PM MDT MON JUN 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAKE COUNTY EXPIRES
AT 1030 PM MDT...
HOWEVER STRONG THUNDERSTORMS CONTINUE THROUGHOUT SOUTHERN LAKE
COUNTY PRODUCING SMALL HAIL...DEADLY LIGHTNING AND HEAVY RAIN.
LAT...LON 4748 11422 4746 11399 4729 11403 4719 11418
4725 11419 4730 11420 4735 11420 4738 11430
4752 11433 4751 11432
$$000
WUUS55 KMSO 110117
SVRMSO
MTC061-110145-
/O.NEW.KMSO.SV.W.0026.060811T0117Z-060811T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
717 PM MDT THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MINERAL COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 745 PM MDT.
* AT 713 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF HAUGAN TO TARKIO...OR ALONG A LINE EXTENDING FROM 14
MILES SOUTHWEST OF THOMPSON FALLS TO 11 MILES SOUTH OF SUPERIOR...
AND WERE MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL NORTHERN MINERAL COUNTY AROUND 730 PM MDT.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS
AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A
WELL PROTECTED AREA.
LAT...LON 4745 11547 4748 11539 4747 11525 4739 11499
4730 11495 4722 11472 4711 11462 4708 11464
4696 11477 4748 11563 4747 11555 4749 11551
$$000
WWUS55 KMSO 110143
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
743 PM MDT THU AUG 10 2006
MTC061-110153-
/O.EXP.KMSO.SV.W.0026.000000T0000Z-060811T0145Z/
MINERAL MT-
743 PM MDT THU AUG 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MINERAL COUNTY
EXPIRES AT 745 PM MDT...
LAT...LON 4745 11547 4748 11539 4747 11525 4739 11499
4730 11495 4722 11478 4722 11472 4711 11462
4708 11464 4698 11476 4746 11557 4749 11551
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:41 PM MDT, 1 minute earlier.
Area forecast discussion, Jun 12, 9:41 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 941 PM MDT MON JUN 12 2006 .UPDATE...THUNDERSTORMS...SOME SEVERE IN NATURE...CONTINUE IN PARTS OF NORTHWEST AND WEST CENTRAL MONTANA. WILL MAKE ONE MINOR CHANGE TO INCLDE STRONG THUNDERSTORMS IN LAKE AND MISSOULA COUNTIES. OTHERWISE WILL NOT MAKE ANY CHANGES TO THE GOING FORECAST AS THUNDERSTORMS ARE STILL ANTICIPATED TO SONTINUE THROUGH LATE THIS EVENING THEN DECREASE IN INTENSITY AND COVERAGE AFTER MIDNIGHT TONIGHT AND LEAVE MAINLY ISOLATED TO SCATTERED SHOWERS. && AVIATION...A VERY UNSTABLE AIRMASS FROM NORTH CENTRAL IDAHO THROUGH MISSOULA AND POINTS NORTH WILL RESULT IN SCATTERED THUNDERSTORMS THIS EVENING WITH ISOLATED TO SCATTERED SEVERE STORMS. HEAVY RAIN...HAIL AND STRONG WINDS ARE MAIN THREATS TO THESE TERMINALS ALONG WITH LOW LEVEL DIRECTIONAL WIND SHEAR. SOUTH OF THIS LOCATION...ISOLATED STORMS WITH GUSTY WINDS WILL BE MAIN IMPACT. CONVECTION WILL LINGER THROUGH THE LATE EVENING...THEN DECREASE AFTER MIDNIGHT. PLEASE SEE APPROPRIATE TAFS AND TWEBS FOR DETAILS. && .PREV DISCUSSION... (ISSUED 554 PM MDT MON JUN 12 2006) UPDATE...WILL UPDATE TO INCLUDE A SEVERE THUNDERSTORM WATCH IN CENTRAL IDAHO AND PARTS OF WEST CENTRAL AND NORTHWEST MONTANA. ISOLATED STRONG THUNDERSTORMS HAVE DEVELOPED IN CENTRAL IDAHO WITH STRONG THUNDERSTORMS IN EASTERN OREGON MOVING TOWARD PARTS OF CENTRAL IDAHO. THE STRONG CIRRUS SHIELD HAS WEAKENED ENOUGH TO ALLOW THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND SHOULD CONTINUE THROUGH THIS EVENING. PREV DISCUSSION... (ISSUED 247 PM MDT MON JUN 12 2006) SHORT TERM...THIS EVENING AND TONIGHT...THE MAIN WEATHER CONCERN IS THE POTENTIAL FOR EXPLOSIVE THUNDERSTORM GROWTH ACROSS PORTIONS OF NORTH CENTRAL IDAHO AND NORTHWEST MONTANA THIS EVENING. THE AIR MASS HAS BEEN SLOW TO WARM MONDAY BECAUSE OF HIGH CLOUDS. AS A RESULT...STORMS HAVE NOT DEVELOPED BY MID AFTERNOON. HOWEVER...THIS STORM CAP SHOULD LIFT LATE THIS AFTERNOON AND EARLY EVENING AS TEMPERATURES REACH CRITICAL LEVELS. THE GREATEST THUNDERSTORM THREAT AREA APPEARS TO BE FROM GRANGEVILLE TO MISSOULA AND SEELEY LAKE NORTHWARD WITH ISOLATED TO SCATTERED SEVERE STORMS POSSIBLE. THE BLACKERBY BURN AREA IN NORTH CENTRAL IDAHO WILL HAVE TO BE MONITORED FOR POTENTIAL FLASH FLOODING FROM ANY SLOW MOVING THUNDERSTORMS THAT DEVELOP LATER THIS AFTERNOON AND EVENING. FURTHER SOUTH...VERY DRY AIR IS MOVING INTO REGION AND SHOULD LIMIT OR PREVENT STORM DEVELOPMENT. TUESDAY AND WEDNESDAY...A SERIES OF PACIFIC WEATHER SYSTEMS AND INCREASINGLY MOIST AIR MASS WILL PUSH ACROSS THE REGION...ESPECIALLY TUESDAY NIGHT AND WEDNESDAY. THE ATMOSPHERE MAY ONCE AGAIN BECOME UNSTABLE ENOUGH LATE TUESDAY TO SUPPORT ISOLATED STRONG STORMS. LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...THE EXITING UPPER LEVEL TROUGH WILL LEAVE BEHIND A FEW RESIDUAL SHOWERS OVER THE REGION THURSDAY MORNING BEFORE A BRIEF DRYING PERIOD. TEMPERATURES WILL SLOWLY WARM TO NEAR NORMAL THURSDAY AND EARLY FRIDAY AS A WEAK RIDGE BUILDS OVER THE REGION. THIS RIDGE WILL FLATTEN AND CAUSE MORE ZONAL FLOW BY FRIDAY. IN THIS WESTERLY FLOW...UPPER LEVEL DISTURBANCES WILL BE PUSHED THROUGH WESTERN MONTANA...ALLOWING FOR SHOWERS THROUGH THE WEEKEND. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT FOR SANDERS AND MINERAL COUNTIES. ID...SEVERE THUNDERSTORM WATCH UNTIL 10 PM PDT FOR IDAHO AND CLEARWATER COUNTIES. && UPDATE...RPN PREV DISCUSSION...RPN AVIATION...VIA
Hazardous weather outlook, Jun 12, 5:30 PM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 530 PM MDT MON JUN 12 2006 IDZ005>008-MTZ004-131130- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- LOWER CLARK FORK REGION- 430 PM PDT MON JUN 12 2006 /530 PM MDT MON JUN 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR IDAHO AND CLEARWATER COUNTIES IN IDAHO AND MINERAL AND SANDERS COUNTIES IN MONTANA UNTIL 10 PM PDT AND 11 PM MDT. STRONG TO SEVERE THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN SEVERE CONCERNS WILL BE FOR DAMAGING WIND GUSTS...VERY HEAVY RAINFALL AND LARGE HAIL. HIGHEST IMPACT IS EXPECTED TO BE FROM GRANGEVILLE...OROFINO AND THE NORTHERN CLEARWATER MOUNTAINS NORTHWARD TO NORTHWEST MONTANA...ALONG THE IDAHO/MONTANA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY AFTERNOON AND EVENING HOURS AS ANOTHER WEATHER DISTURBANCE MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ001>003-005>007-043-131130- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 530 PM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT STRONG THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING. THE MAIN CONCERNS WILL BE FOR GUSTY WINDS...HEAVY RAINFALL AND SMALL HAIL MAINLY NORTH OF LEMHI COUNTY IDAHO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY AFTERNOON AND EVENING HOURS AS ANOTHER DISTURBANCE MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:44 PM MDT | Severe Thunderstorm Warning | MSO | Missoula | 46 min |
| Jun 12, 7:14 PM MDT | Severe Thunderstorm Warning | MSO | Mineral, Missoula | 57 days |
| Jun 12, 7:26 PM MDT | Severe Thunderstorm Warning | MSO | Lake, Missoula | 57 days |
| Jun 12, 8:06 PM MDT | Severe Thunderstorm Warning | MSO | Lake, Lincoln, Sanders | 57 days |
| Jun 12, 8:31 PM MDT | Severe Thunderstorm Warning | MSO | Flathead, Lake | 57 days |
| Jun 12, 9:26 PM MDT | Severe Thunderstorm Warning | MSO | Mineral, Missoula | 57 days |
| Jun 12, 9:31 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 59 days |
| Jun 13, 3:26 PM MDT | Severe Thunderstorm Warning | MSO | Missoula, Sanders | 58 days |
| Jun 13, 3:27 PM MDT | Severe Thunderstorm Warning | MSO | Lake, Mineral | 58 days |
| Jun 13, 4:08 PM MDT | Severe Thunderstorm Warning | MSO | Missoula | 63 days |
| Jun 13, 4:10 PM MDT | Severe Thunderstorm Warning | MSO | Flathead, Sanders | 64 days |
| Jun 13, 4:21 PM MDT | Severe Thunderstorm Warning | MSO | Flathead, Lake | 64 days |
| Jun 13, 5:17 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 64 days |
| Jun 13, 5:33 PM MDT | Severe Thunderstorm Warning | MSO | Sanders | 64 days |
| Jun 13, 5:45 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln, Missoula | 64 days |
| Jun 13, 5:58 PM MDT | Severe Thunderstorm Warning | MSO | Mineral, Missoula | 64 days |
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.